×

zbMATH — the first resource for mathematics

On the asymptotic stability for a two-dimensional linear nonautonomous differential system. (English) Zbl 0844.34050
This paper presents an analysis of the asymptotic stability of the system of differential equations \(x' = - r(t)x + q(t)y\), \(y' = - q(t)x - p(t)y\), where \(t \geq 0\) and the scalar functions \(p,q,r\) are piecewise continuous and nonnegative. A simple condition to ensure asymptotic stability is \(\int^\infty_0 \min (p(t), r(t)) dt = + \infty\). The paper works out several other results which use the milder assumption \(\int^\infty_0 p(t)dt = + \infty\), together with elaborate conditions of integral type. As these conditions are somewhat technical, the author presents several alternatives, which are less general but easier to use in applications. Comparison with known criteria are given. The method of proof is a combination of the method of Lyapunov functions and of the theory of differential inequalities.

MSC:
34D20 Stability of solutions to ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Kamke, E., Differentialgleichungen, Lösungsmethoden und Lösungen, I. gewöhnliche differentialgleichungen, (1959), Akademische Verlagsgesellschaft New York · JFM 68.0179.01
[2] Lakshmikantham, V.; Leela, S., ()
[3] Merkin, D.R., (), (In Russian.)
[4] Haddock, J., On Liapunov functions for nonautonomous systems, J. math. analysis applic., 47, 599-603, (1974) · Zbl 0296.34045
[5] Hatvani, L., Attractivity theorems for nonautonomous systems of differential equations, Acta. sci. math. (Szeged), 40, 271-283, (1978) · Zbl 0497.34037
[6] Surkov, A.G., On the asymptotic stability of certain two-dimensional linear systems, Diff. uravneniya, 20, (1984), (In Russian.) · Zbl 0562.34043
[7] Klincsik, M., Asymptotic behaviour of solutions of differential equations in Banach spaces, Ph.D thesis, (1991), (In Hungarian.) · Zbl 0826.35065
[8] Hatvani, L.; Totik, V., Asymptotic stability of the equilibrium of the damped oscillator, Diff. integral eqns, 6, 835-848, (1993) · Zbl 0777.34036
[9] Karsai, J., On the asymptotic stability of the zero solution of certain nonlinear second order differential equations, (), 495-503
[10] Kertész, V., Conditions for the existence of solutions to homogeneous linear differential equations tending to zero, Alkal. mat. lapok, 12, 191-205, (1986), (In Hungarian.) · Zbl 0635.34011
[11] Pucci, P.; Serrin, J., Asymptotic stability for intermittently controlled nonlinear oscillators, SIAM J. math. analysis, 25, 815-835, (1994) · Zbl 0809.34067
[12] Elbert Á., On-off damping of linear oscillators, Acta Sci. Math. (Szeged) (to appear). · Zbl 0854.34051
[13] Hartman, P.H., ()
[14] Yoshizawa, T., Asymptotic behaviors of solutions of differential equations, (), 1141-1164
[15] Artstein, Z.; Infante, E.F., On the asymptotic stability of oscillators with unbounded damping, Quart. appl. math., 34, 195-199, (1976) · Zbl 0336.34048
[16] Hatvani L., Krisztin T. & Totik V., A necessary and sufficient condition for the asymptotic stability of the damped oscillator, J. diff. Eqns (to appear). · Zbl 0831.34052
[17] Weyl, H., Über gewöhnliche lineare differentialgleichungen mit singulären stellen und ihre eigenfunktionen, Nachrichten von der Königlichen gesellschaft der wissenschaften zu Göttingen, 37-63, (1909) · JFM 40.0406.01
[18] Wintner, A., Asymptotic integration of the adiabatic oscillator in its hyperbolic range, Duke math. J., 15, 55-67, (1948) · Zbl 0034.35501
[19] Levin, J.J.; Nohel, J.A., Global asymptotic stability of nonlinear systems of differential equations and applications to reactor dynamics, Archs ration. mech. analysis, 5, 194-211, (1960) · Zbl 0094.06402
[20] Smith, R.A., Asymptotic stability of x″ + a (t) x′ + x = 0, Quart. J. math., 12, 123-126, (1961) · Zbl 0103.05604
[21] Yoshizawa, T., Asymptotic behavior of solutions of a system of differential equations, Contrib. diff. eqns, 1, (1963) · Zbl 0127.30802
[22] Willett, D.; Wong, J.S.W., Some properties of the solutions of (p (t) x′) ′ + q (t) f (x) = 0, J. math. analysis applic., 23, 15-24, (1968) · Zbl 0165.40803
[23] Hatvani, L., On the stability of the zero solution of certain second order nonlinear differential equations, acta, Sci. math. (Szeged), 32, 1-9, (1971) · Zbl 0216.11704
[24] Cesari, L., ()
[25] Salvadori, L., Famiglie ad un parametro di funzioni di Lyapunov nello studio Della stabilit, Sympos. math. (Rome), 6, 309-330, (1971)
[26] Onuchic, N.; Onuchic, L.R.; Taboas, P., Invariance properties in the theory of stability for ordinary differential systems and applications, Applic. analysis, 5, 101-107, (1975) · Zbl 0335.34027
[27] Ballieu, R.J.; Peiffer, K., Attractivity of the origin for the equation + g(t, x, x˙)x˙ + f(x) = 0, J. math. analysis applic., 65, 321-332, (1978) · Zbl 0387.34038
[28] Murakami, S., Asymptotic behavior of solutions of ordinary differential equations, Tôhoku math. J., 34, (1982) · Zbl 0488.34044
[29] Karsai, J., On the global asymptotic stability of the zero solution of the equation x + g (t x )+ f (x) = 0, Studia sci. math. hungar., 19, 385-393, (1984) · Zbl 0528.34050
[30] Terjéki, J., Stability equivalence between damped mechanical and gradient systems, (), 1059-1072 · Zbl 0617.34058
[31] Pucci, P.; Serrin, J., Precise damping conditions for global asymptotic stability for nonlinear second order systems, Acta math., 170, 275-307, (1993) · Zbl 0797.34059
[32] Pucci, P.; Serrin, J., Precise damping conditions for global asymptotic stability for nonlinear second order systems II., J. diff. eqns, 113, 505-534, (1994) · Zbl 0814.34033
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.